Add-on oral olanzapine worsens hallucinations in schizoaffective disorder.

Related Articles

Add-on oral olanzapine worsens hallucinations in schizoaffective disorder.

BMJ Case Rep. 2014;2014

Authors: Volpe U, Vignapiano A, Gallo O, Fabrazzo M

Abstract
Anecdotal evidence tends to favour olanzapine in the treatment of hallucinations in patients with schizophrenia spectrum disorders; however, no conclusive evidence is available on this topic. We report here a clinical case in which a 46-year-old man, suffering from a schizoaffective disorder (depressed type), underwent olanzapine treatment (20 mg/day). After inducing an initial amelioration, the patient had a re-exacerbation of auditory hallucinations and a clinical and psychosocial worsening, which subsided after olanzapine discontinuation. Olanzapine may induce a worsening of hallucinations in a psychotic disorder with substantial affective component and therefore its use should be carefully evaluated in such cases.

PMID: 25336551 [PubMed - indexed for MEDLINE]

Log In